Alabama, 2012Flash Flooding and Damaging Winds in Alabama, September 2, 2012
September 2, 2012 · NWS HUN · 28 events in 9 counties and zones
Sparked by the remnants of Hurricane Isaac -- which still maintained extra-tropical characteristics nearly 5 days after making landfall along the Gulf Coast. Thunderstorms erupted during the mid afternoon hours across northwest Alabama and tracked east and southeast across the rest of north Alabama through early to mid evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sparked by the remnants of Hurricane Isaac -- which still maintained extra-tropical characteristics nearly 5 days after making landfall along the Gulf Coast. Thunderstorms erupted during the mid afternoon hours across northwest Alabama and tracked east and southeast across the rest of north Alabama through early to mid evening. Multiple small bow echoes produced sporadic wind damage in north central and northeast Alabama, while a few supercell storms in northwest Alabama produced wall clouds and locally heavy rainfall. In northern Madison County, 2 to 5 inches of rain fell in a very isolated location resulting in brief flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 2, 1:04 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 2, 1:04 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT SUN SEP 2 2012
.DISCUSSION...
FOCUS OF THIS FORECAST IS THE NEXT 24-36 HOURS AS THE REMNANT ISAAC
LOW AND ASSOCIATED WIND FIELDS SHIFT INTO THE OH/TN VALLEYS.
POTENT INSTABILITY IS DEVELOPING ACROSS AR/NRN MS/SWRN TN/NWRN AL
WITH ML CAPE VALUES OF 2000-3000 J/KG. THIS AREA IS IN JUXTAPOSITION
OF A CORE OF STRONGER LOW-MID LEVEL FLOW...AND SHOULD PRODUCE A
FAVORABLE COMBINATION FOR SEVERE STORMS LATE THIS AFTN AND EVENING.
ATTM...VIS IMAGERY IS SHOWING THAT A STABLE LAYER OR CAP EXISTS AT
THIS HOUR...WITH CLOUD STREETS FLOWING PERPENDICULAR TO THE SHEAR
VECTORS. HOWEVER...WITH T/TD OBS OF ~A90/L70S NOW BEING OBSERVED OVER
NWRN AL/NRN MS...JUST A BIT MORE ADDED HEATING SHOULD BREAK THIS CAP.
A CONVERGENCE AXIS/TROF EXTENDS ALONG AND JUST NW OF THE I-40
CORRIDOR IN WRN TN...AND IS THE FAVORED AREA FOR INITIAL DEVELOPMENT
BETWEEN NOW AND 22Z...BUT WE CANNOT RULE OUT DEVELOPMENT FURTHER SE
AS WELL. THE INITIAL DEVELOPMENT MAY BE SUPERCELLULAR BEFORE
EVOLVING QUICKLY INTO A QCLS. IN SUCCESSIVE RUNS OF THE NAM SINCE
YDA...A STRONG CONVECTIVE/QPF SIGNAL HAS INDICATED A PRONOUNCED LINEAR
MCS DEVELOPING IN THIS CORRIDOR...AND TRACKING E-SEWD THIS
EVENING...AFFECTING OUR ENTIRE FORECAST AREA. 1KM BULK SHEAR OF
20-30KT AND 1KM SRH VALUE OF 150-200 M2/S2 WILL BE SUFFICIENT FOR
BRIEF LOW LEVEL MESO DVLPMT AND PSBL TORNADOES...DESPITE RATHER WEAK
MID-UPPER LEVEL FLOW. MORE LIKELY WILL BE SMALL SCALE BOW ECHOES
CAPABLE OF BRIEF DMGG WINDS. THE WEAKER MID-UPPER LEVEL FLOW WILL BE
MORE CONDUSIVE TO SLOWER MOVING STORMS WITH INTENSE RAINFALL GIVEN
THE HIGH PW ENVIRONMENT. RAINFALL AMTS OF 2-3 INCHES ARE QUITE
POSSIBLE TONIGHT INTO EARLY MONDAY.
ON MONDAY INTO MONDAY NIGHT...THE MORE ROBUST LOW LEVEL WIND FIELDS
AND MOISTURE TRANSPORT AXES SHIFT TO OUR S. HOWEVER...WE HAVE
MAINTAINED CATEOGORICAL POPS NONETHELESS AS ANOTHER VORT LOBE DROPS
SE THRU MIDDLE TN INTO NRN AL. DPVA/-DIV Q/MODEL UVV FIELDS REMAINS
QUITE PRONOUNCED AND SHOULD SUPPORT WIDESPREAD SHRA AND EMBEDDED
TSRA. MOS TEMPS LOOK PRESUMPTIVELY HIGH IN THIS SITUATION...SO HAVE
FAVORED RAW MODEL TEMPS VS MOS. OVERNIGHT LOWS SHOULD BE RATHER
PERSISTENT WITH LITTLE AIRMASS CHANGE FROM THE CURRENT MARITIME
TROPICAL ONE IN PLACE.
A DRIER PERIOD IS ANTICIPATED MID-LATE WEEK BEFORE A POTENTIALY
STRONG POS TILT UPPER TROF DIGS SEWD THRU THE OH/LWR MS VALLEYS. NO
SIGNIFICANT CHGS ARE NEEDED TO THE CURRENT FORECAST. INITIAL WAVES
AHEAD OF THIS TROF WILL BE TRICKY TO TIME.
AK
&&
.AVIATION...
/ISSUED 1218 PM CDT SUN SEP 2 2012/
FOR 18Z TAFS...
MVFR CIGS WILL CONTINUE THROUGH MUCH OF THE NEXT 24 HOURS. SOME
BREAKS AND BRIEF OSCILLATIONS TO VFR ARE POSSIBLE. TSRA ARE LIKELY
(AFTER 19Z AT KMSL AND AFTER 20Z AT KHSV) AND CONTINUING THROUGH
01-02Z. HAVE ATTEMPTED TO TIME POTENTIAL TSRA ACTIVITY WITH DROPS TO
IFR POSSIBLE BTWN 22-02Z. AN ADDITIONAL WAVE OF -TSRA IS POSSIBLE
BTWN 01Z-12Z.
SL.77
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 73 85 73 87 / 90 80 60 50
SHOALS 72 87 72 89 / 80 70 50 30
VINEMONT 73 84 72 85 / 90 80 60 50
FAYETTEVILLE 73 83 70 86 / 90 80 50 50
ALBERTVILLE 71 85 72 86 / 90 80 70 50
FORT PAYNE 72 85 73 86 / 90 80 60 50
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 2, 12:17 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT SUN SEP 2 2012
ALZ001>010-016-TNZ076-096-097-030300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
117 PM CDT SUN SEP 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATER THIS
AFTERNOON. SOME OF THE STORMS THAT DEVELOP WILL BE STRONG TO SEVERE.
THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...FREQUENT
LIGHTNING...HEAVY RAINFALL AND...A FEW BRIEF SPIN UP TORNADOES.
LATER THIS EVENING...A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO
DEVELOP NORTHWEST OF THE AREA OVER WESTERN TENNESSEE AND MOVE
SOUTHEASTWARD TOWARD THE TENNESSEE VALLEY. DAMAGING WINDS AND HEAVY
RAINFALL WOULD BE THE PRIMARY THREATS WITH THIS ROUND OF
THUNDERSTORMS.
THE POTENTIAL FOR SEVERE WEATHER WILL END FROM WEST TO EAST
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH MIDWEEK NEXT WEEK AS A
COLD FRONT FINALLY APPROACHES FROM THE NORTHWEST. GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM ANY STRONGER STORMS THAT
DEVELOP DURING THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE THIS AFTERNOON AND EVENING. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE
OR TO YOUR LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT AGENCY.
In the hours before
Special weather statement, Sep 2, 11:34 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1234 PM CDT SUN SEP 2 2012
ALZ009-010-021800-
DE KALB AL-JACKSON AL-
1234 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 100 PM CDT...
AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR HOLLYWOOD...OR 6 MILES EAST OF
SCOTTSBORO...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENAGAR...PISGAH...IDER AND DUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL
MILES AWAY FROM THE PARENT THUNDERSTORM. DO NOT BE CAUGHT ON THE
WATER IN A THUNDERSTORM.
&&
LAT...LON 3460 8558 3459 8595 3469 8598 3486 8567
TIME...MOT...LOC 1733Z 253DEG 18KT 3466 8593
KULA
Special weather statement, Sep 2, 1:54 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT SUN SEP 2 2012
ALZ001-005-022030-
LAUDERDALE AL-LIMESTONE AL-
254 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEXINGTON...OR 20 MILES SOUTH OF
LAWRENCEBURG...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKMONT...ANDERSON AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3499 8692 3499 8690 3488 8688 3485 8731
3500 8734
TIME...MOT...LOC 1951Z 258DEG 22KT 3496 8727
KULAEvent by event
21 thunderstorm wind, 4 flash flood, 2 lightning, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Lauderdale
- When
- September 2, 2:09 PM CST
- Where
- Lauderdale County, 3 mi ESE of Killen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.853, -87.481
A wind gust was estimated at 60 mph near U.S. highway 72 and County road 31, just southeast of Killen.
Thunderstorm Wind, Limestone
- When
- September 2, 2:15 PM CST to 2:16 PM CST
- Where
- Limestone County, Good Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -87.200
A few trees and power lines were blown down by thunderstorm winds, near Good Springs.
Thunderstorm Wind, Colbert
- When
- September 2, 2:25 PM CST to 2:26 PM CST
- Where
- Colbert County, 6 mi ESE of Cherokee
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.717, -87.872
A tree was blown down by thunderstorm winds near Muscle Shoals.
Thunderstorm Wind, Limestone
- When
- September 2, 2:34 PM CST to 2:35 PM CST
- Where
- Limestone County, 9 mi WNW of Athens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -87.127
A few trees were downed by thunderstorm winds across Baker hill road near the intersection of Elk River Mills road, about 9 miles north-northwest of Athens.
Thunderstorm Wind, Colbert
- When
- September 2, 2:40 PM CST to 2:41 PM CST
- Where
- Colbert County, 2 mi ESE of Cherokee
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.739, -87.938
A tree was downed by thunderstorm winds on Barnes lane and Old Lee highway, near Cherokee.
Thunderstorm Wind, Limestone
- When
- September 2, 2:43 PM CST to 2:44 PM CST
- Where
- Limestone County, 5 mi SSW of Elkmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.863, -87.014
A few trees and power lines were downed by thunderstorm winds near the intersection of Easter Ferry road and Myers road, about five miles south-southwest of Elkmont.
Thunderstorm Wind, Limestone
- When
- September 2, 2:45 PM CST to 2:46 PM CST
- Where
- Limestone County, Elkmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 34.930, -86.980
A few power lines and branches two to three inches in diameter were downed by thunderstorm winds near Elkmont.
Lightning, Colbert
- When
- September 2, 2:50 PM CST
- Where
- Colbert County, 2 mi SSW of Muscle Shoals
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.723, -87.683
Lightning struck a house just southwest of Muscle Shoals and produced minor damage.
Thunderstorm Wind, Limestone
- When
- September 2, 2:55 PM CST to 2:57 PM CST
- Where
- Limestone County, 1 mi WNW of Athens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.806, -86.996
A few trees and power lines were downed by thunderstorm winds, just northwest of Athens.
Thunderstorm Wind, Limestone
- When
- September 2, 3:05 PM CST to 3:09 PM CST
- Where
- Limestone County, 5 mi NNE of Athens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.867, -86.946
A few power lines were downed by thunderstorm winds at Piney Chapel road and Elkton road, about five miles north-northeast of Athens.
Thunderstorm Wind, Lawrence
- When
- September 2, 3:25 PM CST to 3:26 PM CST
- Where
- Lawrence County, 3 mi NW of Town Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.711, -87.437
A few trees were downed by thunderstorm winds near the Doublehead resort, just northwest of Town Creek.
Thunderstorm Wind, Franklin
- When
- September 2, 3:42 PM CST to 3:45 PM CST
- Where
- Franklin County, 3 mi N of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.563, -87.730
A few trees were downed by thunderstorm winds on Fairview road near Atwood.
Thunderstorm Wind, Morgan
- When
- September 2, 4:03 PM CST to 4:04 PM CST
- Where
- Morgan County, Decatur
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.620, -86.980
A tree was downed by thunderstorm winds just north of Decatur.
Thunderstorm Wind, Dekalb
- When
- September 2, 4:10 PM CST to 4:11 PM CST
- Where
- Dekalb County, Hammondville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -85.630
A tree was downed by thunderstorm winds at the intersection of County road 236 and County road 101, near Hammondville.
Thunderstorm Wind, Lawrence
- When
- September 2, 4:15 PM CST to 4:16 PM CST
- Where
- Lawrence County, Moulton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 34.480, -87.280
A tree was blown down by thunderstorm winds on Main street, just east of Moulton.
Flash Flood, Madison
- When
- September 2, 4:18 PM CST to 5:30 PM CST
- Where
- Madison County, 3 mi S of Harvest to 1.25 mi S of Cluttsville
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 34.807, -86.770
Four to six inches of flowing water was reported across Wall Triana highway, along and north of Nick Davis road in Huntsville.
Flash Flood, Madison
- When
- September 2, 4:20 PM CST to 6:10 PM CST
- Where
- Madison County, Harvest to 1.75 mi N of Cluttsville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -86.770
A portion of Ford Chapel Hill road, just south of Harvest, was closed due to flash flooding, as several inches of water was over the road.
Flash Flood, Madison
- When
- September 2, 4:22 PM CST to 6:15 PM CST
- Where
- Madison County, 1 mi E of Harvest to 1.58 mi E of Harvest
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -86.752
Flash flooding occurred, as a portion of North Day Hill road, just southeast of Harvest, was closed due to several inches of water over the road.
Thunderstorm Wind, Madison
- When
- September 2, 4:25 PM CST to 4:28 PM CST
- Where
- Madison County, 3 mi WSW of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 34.713, -86.669
A couple of power poles were blown down by thunderstorm winds in Huntsville.
Thunderstorm Wind, Madison
- When
- September 2, 4:28 PM CST to 4:30 PM CST
- Where
- Madison County, 1 mi SSW of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.717, -86.627
A few power lines were downed by thunderstorm winds just southwest of Huntsville.
Heavy Rain, Madison
- When
- September 2, 4:30 PM CST to 5:45 PM CST
- Where
- Madison County, 3 mi E of Harvest
- Reported by
- Mesonet
- Coordinates
- 34.850, -86.717
Heavy rain occurred, as 4.25 inches of rain was measured in one hour and fifteen minutes in Huntsville.
Lightning, Madison
- When
- September 2, 4:36 PM CST
- Where
- Madison County, 4 mi SSE of Huntsville
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.676, -86.593
Lightning struck a home and produced minor to moderate damage to it as it caught on fire in Huntsville.
Thunderstorm Wind, Madison
- When
- September 2, 4:36 PM CST to 4:38 PM CST
- Where
- Madison County, 4 mi NW of Owens Xrds
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.621, -86.520
A tree was blown down by thunderstorm winds just northwest of Owens Crossroads.
Flash Flood, Madison
- When
- September 2, 4:40 PM CST to 6:30 PM CST
- Where
- Madison County, 4 mi NW of Huntsville to 2.73 mi WNW of Oakwood College
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 34.771, -86.670
Flash flooding was reported at the Carmike movie theater complex, about three miles northwest of Huntsville. Several theaters on the property had a few inches of water in them.
Thunderstorm Wind, Lawrence
- When
- September 2, 5:15 PM CST to 5:16 PM CST
- Where
- Lawrence County, 12 mi SSW of Moulton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.319, -87.361
A few trees were downed by thunderstorm winds onto highway 33 in Bankhead National Forest, about 12 miles south of Moulton.
Thunderstorm Wind, Dekalb
- When
- September 2, 5:55 PM CST to 5:56 PM CST
- Where
- Dekalb County, Geraldine
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -86.000
A tree was downed by thunderstorm winds onto County road 36, near Geraldine.
Thunderstorm Wind, Cullman
- When
- September 2, 5:56 PM CST to 5:59 PM CST
- Where
- Cullman County, 4 mi W of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -86.750
A few power lines were downed by thunderstorm winds just northeast of Cullman.
Thunderstorm Wind, Cullman
- When
- September 2, 8:48 PM CST to 8:49 PM CST
- Where
- Cullman County, 0.36 mi NE of Walter
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.124, -86.676
A tree was downed by thunderstorm winds onto County Road 649 near County Road 648, near the town of Walter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Mississippi, September 2 to 3, 2012$750,000 · 56 kt wind · 9 events
- Flash Flood and Lightning Strike in Tennessee, September 2, 2012$30,000 · 2 events
- Damaging Winds in Virginia, September 2, 2012$12,000 · 55 kt wind · 10 events
- Damaging Winds in North Carolina, September 2, 2012$750 · 50 kt wind · 7 events
- Damaging Winds in North Carolina, September 2, 2012$4,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Arizona, September 2, 2012$3,000 · 52 kt wind · 4 events
- Flash Flooding in District of Columbia, September 2, 20124 events
- Damaging Winds in Kentucky, September 2, 201250 kt wind · 3 events
- Damaging Winds in North Carolina, September 2, 201260 kt wind · 2 events
- Damaging Winds in Virginia, September 2, 2012$4,000 · 50 kt wind · 2 events
- Flood in Ohio, September 2, 20121 event
- Waterspout in South Atlantic Coastal Waters, September 2, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409975, 409976, 409977, 409979, 409980, 409981, 409983, 409982, 410007, 410014, 410016, 410017, 410032, 410033, 410035, 410034, 410056, 410058, 410048, 410044, 410036, 410042, 410050, 410052, 410053, 410055, 410054, 410059.